MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE Ø4.0X18 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE Ø4.0X18 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04018CA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that two ozark screws at c7 fractured approximately 3 months post-operatively.An unknown cage has also migrated anteriorly.Revision surgery will not be performed.This report captures the second of two screws.
 
Additional Manufacturer Narrative
Remains implanted in the patient.
 
Additional Manufacturer Narrative
B5, cage, was corrected from "unknown cage" to "cascadia cervical cage" following additional information.Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, and no adverse trends were observed.The reported event of an ozark self tapping variable screw fracturing post-operatively was confirmed via communication with the field and x-ray review.The post-event x-ray review confirms both caudal screws fractured and that the c6/7 cage is pushing out anteriorly.Construct is a 3 level ozark plate from c4 - c7 with 3 cages.Review of x-ray with r&d confirms that the cages in the x-ray are consistent with stryker cascadia cervical cages.Degree of cage migration cannot be confirmed because no immediate post-op x-ray was provided and because no additional x-rays were provided, it could not be confirmed if the cage migration or screw fractures occurred first.Additionally, it was reported via follow up communication that there is no plan to revise the patient and no patient pain was reported.There were no complications during the initial procedure.Screws were inserted using the tapered driver.There was no difficulty locking the securing mechanism.The patient did not experience a fall/accident post-op.It is unknown what the patient¿s activity level was post-op and no immediate post-op x-rays were provided.The most likely root cause of the reported event is deviation from the instructions for use.Cascadia cervical cages are indicated for use in one to two contiguous levels; in this event, cascadia cervical cages were utilized in three contiguous levels.This deviation from the ifu likely contributed to the cage migration and led to additional stresses on the construct, resulting in the fracture of the ozark screws at the caudal level.
 
Event or Problem Description
A company representative reported that two ozark screws at c7 fractured approximately 3 months post-operatively.A cascadia cervical cage has also migrated anteriorly.Revision surgery will not be performed.This report captures the second of two screws.

Brand Name
SELF-TAPPING, VARIABLE SCREW; SIZE Ø4.0X18 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14875869
Report Number3004774118-2022-00255
Device Sequence Number5631437
Product Code KWQ
UDI-Device Identifier10888857392892
UDI-Public10888857392892
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04018CA
Device Catalogue Number8801-04018CA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown